New Jersey, 2013

Winter Weather in New Jersey, December 17, 2013

December 17, 2013 · NWS PHI · 11 events in 11 counties and zones

A quick moving Alberta Clipper type low pressure system brought a wintry mix of precipitation to central New Jersey and periods of snow to northwest New Jersey. Snowfall averaged 1 to 3 inches in the Raritan Basin and Northwest New Jersey and around an inch in the rest of central New Jersey.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A quick moving Alberta Clipper type low pressure system brought a wintry mix of precipitation to central New Jersey and periods of snow to northwest New Jersey. Snowfall averaged 1 to 3 inches in the Raritan Basin and Northwest New Jersey and around an inch in the rest of central New Jersey. Ice accumulations in central New Jersey were less than five hundredths of an inch. Untreated roadways and walkways became slippery. Traffic accidents along major roadways were concentrated in and around Mercer County. Speed limits were reduced on the New Jersey Turnpike and Garden State Parkway. Schools in Sussex County were either closed or had delayed openings. New Jersey Transit cross-honored commuting tickets.

In central New Jersey, precipitation started as snow around 4 a.m. EST on the 17th. A precipitation break occurred between 7 a.m. EST and 10 a.m. EST. When precipitation started again, it was a wintry mix of sleet and freezing rain. Temperatures rose above freezing during the early afternoon and the wintry mix changed over to plain rain. Then during the late afternoon, precipitation changed back to snow before it ended that day. Across Northwest New Jersey and the Raritan Basin, snow began between 5 a.m. EST and 6 a.m. EST and fell at its steadiest across the far northwest. Some freezing rain mixed in at times in the Raritan Basin. The snow fell at its heaviest during the late afternoon in northwest New Jersey just as it was ending.

Representative snowfall included 3.0 inches in Highland Lakes (Sussex County) and Marcella and Butler in Morris County, 2.5 inches in Wantage (Sussex County) and Knowlton (Warren County) 2.0 inches in Morris Plains (Morris County), Hope (Warren County) and Newton (Sussex County), 1.8 inches in Bound Brook (Somerset County) and Stewartsville (Warren County) 1.5 inches in Whitehouse Station (Hunterdon County), Belle Mead (Somerset County) and Edison Middlesex County), 1.2 inches in Hamilton Township (Mercer County) and 0.7 inches in Florence (Burlington County) and Freehold (Monmouth County).

The Alberta Clipper type low which caused the wintry precipitation moved eastnortheast from the lower Ohio Valley on the evening of the 16th and reached Lake Erie at 7 a.m. EST on the 17th. From there, a secondary low pressure system formed around Philadelphia and moved off the central New Jersey coast during the middle of the afternoon on the 17th. This low became the primary low pressure system as it moved toward Long Island, New York around the time precipitation ended later that afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 16, 9:46 PM EST, 5 hours 14 minutes earlier.

Area forecast discussion, Dec 16, 9:46 PM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EST MON DEC 16 2013

.SYNOPSIS...
A QUICK MOVING ALBERTA CLIPPER SYSTEM WILL PUSH THROUGH OVERNIGHT INTO
TUESDAY MORNING WHILE A WEAK COASTAL LOW PRESSURE FORMS AND THEN
MOVES OFF TO THE NORTHEAST ON TUESDAY. ANOTHER WEAK WAVE ALOFT
QUICKLY MOVES THROUGH LATE TUESDAY NIGHT INTO WEDNESDAY MORNING
WHILE HIGH PRESSURE NOSES BACK IN FROM THE WEST. A RATHER DRAMATIC
WARMUP IS EXPECTED FOR THE END OF THE WEEK WHILE A FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON FRIDAY NIGHT.
THE MAY REMAIN IN OR NEAR OUR REGION FOR MUCH OF THE WEEKEND NEVER
FULLY MOVING THROUGH UNTIL EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRESSURE WILL BE MOVING EAST OF THE AREA BY SUNRISE. MID
CLOUDS HAVE BEEN RAPIDLY OVERSPREADING THE REGION IN ADVANCE OF
THE NEXT SYSTEM AND THAT WILL CONTINUE.

EXCELLENT RADIATIONAL COOLING CONDITIONS SET UP AFTER SUNSET IN
OUR NORTHERN ZONES BEFORE ANY CLOUDS COULD APPROACH, AND
TEMPERATURES WERE MODIFIED SIGNIFICANTLY COLDER IN THOSE AREAS.
TEMPERATURES WILL HOLD STEADY OR RISE ONCE THE CLOUDS MOVE IN UP
NORTH. WINDS WILL REMAIN LIGHT FOR THE REMAINDER OF THE NIGHT.

AN APPROACHING LOW/FRONT WILL BRING LIGHT SNOW TO THE AREA. BASED
ON THE LATEST HRRR GUIDANCE, SLOWED DOWN THE ARRIVAL BY A COUPLE
HOURS. QUICKLY RAMPED THE POPS UP AFTER 06Z...AND THEY REACH
CATEGORICAL/LIKELY IN MOST AREAS BEFORE 12Z.

DID NOT CHANGE SNOWFALL/QPF AMOUNTS FROM PREVIOUS FORECAST FOR THE
NEAR TERM PERIOD. A WINTER WEATHER ADVISORY CONTINUES, NO CHANGES
WERE MADE TO SNOW AMOUNTS OR COVERAGE. LIGHT ACCUMULATING SNOWS WILL
IMPACT THE MORNING RUSH HOUR...SO TAKE THIS INTO ACCOUNT WHEN
PLANNING ACTIVITIES FOR TUESDAY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FAST MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
THE REGION TUE MORNING. IT WILL HAVE MOST OF ITS IMPACTS ACROSS THE
AREA DURING THE MORNING. THE CATEGORICAL/LIKELY POPS ACROSS THE N
AND ERN AREAS AT 18Z WILL DIMINISH THROUGH THE AFTERNOON. ADDITIONAL
ACCUMS WILL OCCUR IN THE MORNING BRINGING THE TOTAL ACCUMS IN THE
2-4 INCH RANGE ACROSS NRN AREAS...1-2 INCHES ALONG THE I-95
CORRIDOR...AND LESS THAN AN INCH ELSEWHERE. RAIN WILL MIX WITH THE
SNOW ACROSS SRN NJ AND NRN DELAWARE BEFORE ENDING. HIGH TEMPERATURES
WILL RANGE FROM THE LOW/MID 40S OVER THE DELMARVA (MAYBE EVEN A FEW
UPPER 40S)...TO THE MID/UPPER 20S OVER THE SRN POCONOS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A RATHER POTENT SHORTWAVE WILL PUSH THROUGH LATE TUESDAY NIGHT
ACROSS PORTIONS OF OUR DELMARVA ZONES. MODELS ARE SHOWING A DECENT
AMOUNT OF QPF WITH THIS FEATURE AS THE TROUGH AXIS BECOMES SLIGHTLY
NEGATIVE AND ENTERS INTO A REGION THAT HAS BEEN EXPERIENCING DEEP
LAYER SOUTHWEST FLOW...PLENTY OF MOISTURE ALOFT TO MAKE SNOW. THE
SETUP LOOKS PRETTY GOOD FOR A QUICK MOVING SQUALL TO FORM AND PUSH
THROUGH PORTIONS OF CENTRAL DELMARVA HEADING INTO SOUTHERN NEW
JERSEY THROUGH EARLY WEDNESDAY MORNING...GREATLY REDUCING
VISIBILITIES. TOTAL TOTALS JUMP INTO THE MID-50S ACROSS OUR SOUTHERN
ZONES SO A CONVECTIVE-LIKE/BANDING OF SNOW CAN NOT BE RULED
OUT...SNOW AMOUNTS WERE INCREASED FROM EARLIER THIS MORNING.
BOUNDARY LAYER TEMPERATURES WILL BE THE LIMITING FACTOR AT THE ONSET
AS THEY WILL BE IN THE LOW-30S AND TAKE A FEW HOURS OF PRECIP
LOADING TO DROP BELOW FREEZING TO HAVE BETTER ACCUMULATION CHANCES.
RATIOS SHOULD BE INCREASING THROUGH THE NIGHT AS LAPSE RATES
INCREASE WITH THE MID-LEVEL COLD POOL MOVING IN ALOFT AND SLIGHTLY
DRIER AIR PUSHES IN FROM THE WEST-NORTHWEST.

WEAK RIDGING THEN MOVES IN BEHIND THE DEPARTING SHORTWAVE AS THE
MID-LEVEL FLOW BECOMES MORE ZONAL. THE WEAK RIDGING PASSING OFFSHORE
BY FRIDAY AS A SHARPER TROUGH FORMS OUT IN THE WEST. THIS GENERATES
A MORE ROBUST DEEP-LAYER SOUTHWESTERLY FLOW ALOFT COMBINED WITH A
SUB-TROPICAL RIDGE SITTING OFF THE SOUTHEAST COAST. IT MIGHT COME AS
A SHOCK TO MOST BUT WE ARE EXPECTING TEMPERATURES THE LATER HALF OF
THE WEEK, INTO THE WEEKEND, TO DRAMATICALLY INCREASE UNDER THE
STRENGTHENING RETURN FLOW. DID NOT GO CRAZY WITH RAISING
TEMPERATURES TOO MUCH AT THIS POINT, AS ONE QUICK MOVING COLD FRONT
COULD SPOIL THE WARM-UP, BUT DID INCREASE TEMPERATURES THROUGH THE
WEEKEND...POSSIBLY NEARING THE LOW-60S BY SUNDAY.

THIS IS ALL DEPENDENT UPON THE PROGRESSION OF A COLD FRONT NEARING
FROM THE NORTHWEST LATE FRIDAY. THE PAST TWO MODEL RUNS SHOW THE
FRONT GETTING STRETCHED OUT AND BECOMING PARALLEL TO THE FLOW ALOFT
ULTIMATELY SLOWING ITS FORWARD PROGRESS. IT MAY PASS THROUGH A
PORTION OF OUR REGION BEFORE STALLING AND THEN LIFTING BACK NORTH AS
A WARM FRONT LATE IN THE WEEKEND.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE WILL MOVE EAST OF THE AREA OVERNIGHT. LOW PRESSURE
WILL ADVANCE FROM THE OHIO VALLEY AND BRING CLOUDS/PRECIP TUESDAY
MORNING WHICH WILL PERSIST THROUGH THE END OF THE TAF PERIOD.

TONIGHT...MID CLOUDS HAVE MOVED IN AND WINDS HAVE DROPPED OFF TO
UNDER 5 KNOTS. AS THE HIGH MOVES AWAY...SFC WINDS WILL BECOME
ERLY OVER THE AREA AFTER MIDNIGHT. WINDS SPEEDS WILL REMAIN MOSTLY
5 KTS OR LESS. CLOUDS WILL THICKEN OVERNIGHT AND LIGHT SNOW WILL
OVERSPREAD THE AREA FROM THE WEST BY DAWN. ONLY LIGHT ACCUMS ARE
EXPECTED BY 12Z.

TUESDAY...CIGS AND VSBYS WILL BECOME SHARPLY LOWER ONCE THE SNOW
OVERSPREADS THE AREA. A PERIOD OF IFR CONDITIONS ARE EXPECTED DURING
THE MORNING. WARMER AIR WILL BEGIN TO ARRIVE FROM THE S/SE LATER IN
THE MORNING...SO KMIV/KACY/KILG/KPHL WILL PROBABLY HAVE SOME MIX
WITH RAIN DURING THE MORNING. WINDS WILL BECOME SRLY ACROSS THE SRN
TAF SITES BY LATE MORNING...THEN TURN SW ONCE THE LOW PULLS AWAY.
MUCH OF THE STEADY PRECIP WILL ND FROM W TO E DURING THE AFTERNOON.

OUTLOOK...
TUESDAY NIGHT - WEDNESDAY MORNING...MVFR/IFR POSSIBLE IN A QUICK
MOVING SNOW SQUALL, MOSTLY SOUTH OF PHL. SNOW SHOWERS POSSIBLE
FURTHER NORTH. CONFIDENCE IS MEDIUM.

WEDNESDAY - THURSDAY...VFR WITH GUSTY WEST WINDS.

THURSDAY NIGHT - SATURDAY...MVFR SHOWERS POSSIBLE STARTING LATE
THURSDAY NIGHT. WINDS TURN MORE SOUTHWESTERLY.

&&

.MARINE...
SCA FLAGS WERE TAKEN DOWN WITH THE 330 PM CWF. NO SIGNIFICANT
CHANGES TO THE FORECAST WERE MADE ON THE 930 PM UPDATE. HIGH
PRESSURE WILL SETTLE ACROSS THE WATERS OVERNIGHT AND WINDS WILL BE
LIGHT. WIND DIRECTIONS WILL BE MOSTLY N/NW EARLY...THEN SWING
AROUND TO E/SE BY DAWN. SEAS WILL DIMINISH BACK DOWN TO 2 FT BY
DAWN.

LOW PRESSURE WILL MOVE NORTH OF THE WATERS TUE. WIND SPEEDS WILL
INCREASE DURING THE MORNING FROM THE SE...THEN AS THE LOW MOVES BY
WIND DIRECTIONS WILL BECOME MORE SW/W BY LATE AFTERNOON. IT APPEARS
THAT WIND SPEEDS WILL REMAIN SHORT OF SCA CRITERIA AND SEAS ON THE
OCEAN WILL INCREASE BACK TO 3 OR 4 FT...SO WE WILL HOLD THE SCA FLAG
AT THIS TIME.

OUTLOOK...
TUESDAY NIGHT - FRIDAY...SCA CONDITIONS ARE POSSIBLE FOR A MAJORITY
OF THE TIME AS A STRENGTHENING SOUTHWEST SURFACE FLOW DEVELOPS WITH
HIGH PRESSURE TO OUR SOUTHEAST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 5 AM TO 3 PM EST TUESDAY FOR
     PAZ054-055-060>062-101-103-105.
     WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM EST TUESDAY FOR
     PAZ070-071-102-104-106.
NJ...WINTER WEATHER ADVISORY FROM 5 AM TO 3 PM EST TUESDAY FOR
     NJZ001-007>009.
     WINTER WEATHER ADVISORY FROM 6 AM TO 4 PM EST TUESDAY FOR
     NJZ010-012>015-018>020-027.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...SZATKOWSKI/OHARA
SHORT TERM...SZATKOWSKI/OHARA
LONG TERM...HEAVENER
AVIATION...SZATKOWSKI/HEAVENER/OHARA
MARINE...SZATKOWSKI/HEAVENER/OHARA
Hazardous weather outlook, Dec 16, 4:01 PM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EST MON DEC 16 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-172115-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
401 PM EST MON DEC 16 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

AN ADDITIONAL DUSTING OF SNOW IS POSSIBLE IN SNOW SHOWERS FROM
LATE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012-013-015-PAZ104-106-172115-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-EASTERN MONTGOMERY-
LOWER BUCKS-
401 PM EST MON DEC 16 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY.

AN ADDITIONAL DUSTING OF SNOW IS POSSIBLE IN SNOW SHOWERS FROM
LATE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-018>020-027-PAZ070-071-102-172115-
EASTERN MONMOUTH-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
401 PM EST MON DEC 16 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 4 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

AN ADDITIONAL DUSTING OF SNOW IS POSSIBLE IN SNOW SHOWERS FROM
LATE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017-172115-
GLOUCESTER-
401 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE LIGHT SNOW EVENT WILL CONTINUE INTO TUESDAY MORNING WITH
TOTAL ACCUMULATIONS FORECAST TO BE UP TO AROUND AN INCH. THE LIGHT
SNOW WILL IMPACT THE MORNING COMMUTE. THE SNOW MAY MIX WITH OR
CHANGE TO RAIN BEFORE ENDING BY AFTERNOON.

AN ADDITIONAL DUSTING OF SNOW IS POSSIBLE IN SNOW SHOWERS FROM
LATE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016-172115-
NEW CASTLE-CECIL-SALEM-
401 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE LIGHT SNOW EVENT WILL CONTINUE INTO EARLY TUESDAY MORNING
WITH TOTAL ACCUMULATIONS FORECAST TO BE UP TO AROUND AN INCH. THE
LIGHT SNOW WILL IMPACT THE MORNING COMMUTE. THE SNOW MAY MIX WITH
OR CHANGE TO RAIN BEFORE ENDING BY MID TO LATE MORNING.

AN ADDITIONAL DUSTING OF SNOW IS POSSIBLE IN SNOW SHOWERS FROM
LATE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>026-172115-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
401 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-172115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter weather. Local standard time, as filed.

Winter Weather, Camden

When
December 17, 3:00 AM EST to 4:30 PM EST
Where
Camden forecast zone
Reported by
Trained Spotter
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
December 17, 3:00 AM EST to 4:30 PM EST
Where
Gloucester forecast zone
Reported by
Trained Spotter
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
December 17, 4:00 AM EST to 5:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
December 17, 4:30 AM EST to 4:00 PM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Sussex

When
December 17, 5:00 AM EST to 4:30 PM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
December 17, 5:00 AM EST to 4:00 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
December 17, 5:00 AM EST to 4:00 PM EST
Where
Hunterdon forecast zone
Reported by
Trained Spotter
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
December 17, 5:00 AM EST to 4:00 PM EST
Where
Somerset forecast zone
Reported by
Trained Spotter
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
December 17, 5:00 AM EST to 4:30 PM EST
Where
Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
December 17, 5:00 AM EST to 5:00 PM EST
Where
Western Monmouth forecast zone
Reported by
Trained Spotter
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
December 17, 5:30 AM EST to 4:30 PM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488414, 488415, 488413, 488412, 488407, 488408, 488410, 488411, 488416, 488417, 488409.